Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have cirrhosis. Taken PCP. Impact on liver and nerve damage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3051 Questions
Question
i have cirrohsis and last told it was normal.ive had someone give me pcp unknown. whats goin to happen to my liver and nerve damage in my legs and arms?
Posted Wed, 29 May 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,
Liver cirrhosis deserves a careful review of the drugs you have to take for three main reasons. Firstly, most drugs are usually metabolized by the liver, and in the case of liver cirrhosis, the liver function is somehow reduced and might deserve a modification of the dosage. Secondly, some of these drugs like Acetaminophen and others could be directly toxic to the liver and will actually contribute in decreasing the existing residual liver function. Thirdly, there are drug interactions that occur, and especially in your case, this is an aspect that is usually taken into consideration by your physician before prescribing you drugs for sure.
It’s very appropriate that you consult your gastroenterologist before taking any new drugs. He should be aware of all drugs you take for all other associated health conditions to be able to judge the efficacy of the treatment.
Blood tests to analyze any vitamin deficiencies and consulting a nutritionist are critical issues in your management right now.
I highly suggest an appointment with your gastroenterologist, for a complete clinical review and drawing up of a feasible management plan.
Do not hesitate asking further questions for clarification if need be.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor